The Diabetes Forum Support Community For Diabetics Online banner
1 - 11 of 11 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
I'm pre-diabetic and I've been coming here for about a month for help on my diet. I managed to get my glucose readings down from the 160/170 range to about 105 by following a strict diet.

But I've developed a symptom of muscle twitching all over my body. I mean everywhere, tongue, eyebrows, neck, legs, arms, abdomen, etc. I feel tension in my muscles.

I am taking calcium, magnesium, pedyalite (kid's electrolyte drink) and sea salt.. also taking B vitamins. but none of this seems to be helping with the twitches. This only started up since my diet has changed and glucose has gotten under control.

But my glucose has also been dipping below 75. Could hypoglycemia cause these twitches?

I had blood test done Friday, results come back tomorrow (for kidney panel and something else).

Just curious if anyone here has experienced this.

Richard
 

·
Registered
Joined
·
554 Posts
I had a lot of muscle twitches when my thyroid levels were either very hypo or very hyper. I have been both.
 

·
Registered
Joined
·
782 Posts
I was curious, so I went and looked it up. The great medical journal Wikipedia says that muscle twitches can be caused by inadequate intake of magnesium. The fix is to eat more nuts (especially almonds) and bananas (source).
 

·
Registered
Joined
·
14 Posts
Discussion Starter · #5 ·
I was curious, so I went and looked it up. The great medical journal Wikipedia says that muscle twitches can be caused by inadequate intake of magnesium. The fix is to eat more nuts (especially almonds) and bananas (source).
Good point. But I take 500mg magnesium every day (have for about 3 years now) and my last RBC magnesium test was high normal. My ionized calcium test was good too (last month anyway).

Right now my glucose is 95 and I'm having the twitches all over my quads, biceps, back and other places.

I'm not sweating like I usually do when I've been hyperthyroid. My heart rate and blood pressure are fine.

Well I hope this isn't too serious. Going back to the doc tomorrow.

Richard
 

·
Registered
Joined
·
1,491 Posts
Are you on any other meds? I was on one that had a side effect of twitching and a cation that it can become permanent if the med is not stopped.

I Dont remember the med.
 

·
Registered
Joined
·
14 Posts
Discussion Starter · #10 · (Edited)
I'm on Toprol XL (beta blocker) and Levoxyl (thyroid). I've been on these for years without problems. This stuff started up after I did a month long Dr. Esselstyn diet (the one Bill Clinton is on). Apparently I did not get enough protein because I couldn't stand the pea protein powder.

My test results came in today. Thyroid is fine, TSH at 1.2 (great for me), FT3 in the middle, fasting glucose 84, electrolytes all fine, except sodium just a tiny bit high (145 with the upper end at 144).

My doctor said not to worry about ALS, he thinks that I just have not been getting enough protein in my new diet. So I guess I will do more protein and go back to the doctor in another week or two if the spasms don't stop.

I got the terms mixed up about "twitching" and "spasm". What I'm having can be seen from across the room, these are not little eye twitches. It's also not caused by anxiety because I was anxious at the doctor's office but did not have the spasms.

The spasms happen after using a muscle for a few seconds, it tires out quickly and then goes into a spasm that lasts for 1 to 5 seconds. This doesn't sound like a glucose issue?

By the way, in case any men are wondering how to get their testosterone levels up naturally, this diet did the trick. My testosterone increased by 55% while on this diet. I guess from lower insulin. That's a nice side effect of this diet. I've been trying to improve my testosterone level for going on 5 years with no luck.
 
1 - 11 of 11 Posts
Top